IDEAS home Printed from
MyIDEAS: Login to save this article or follow this journal

The simple analytics of optimal growth with illegal migrants

  • Hazari, Bharat R.
  • Sgro, Pasquale M.

This paper analyses the impact of illegal migration on the optimal path of domestic (resident) consumption. The analysis draws two importants conclusions. First, if illegal migrants and domestic labour are perfect substitutes, illegal migration necessarily lowers the long-run per capital consumption of domestic residents. Second, if illegal migrants and domestic labour are imperfect substitutes, the effect on the long-run per capital domestic consumption is ambiguous, however, in the Cobb-douglas case, the result is clear cut an per capita domestic consumption rises as a result of illegal migration.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by Elsevier in its journal Journal of Economic Dynamics and Control.

Volume (Year): 28 (2003)
Issue (Month): 1 (October)
Pages: 141-151

in new window

Handle: RePEc:eee:dyncon:v:28:y:2003:i:1:p:141-151
Contact details of provider: Web page:

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Hazari, Bharat R & Sgro, Pasquale M, 2000. "Illegal Migration, Border Enforcement, and Growth," Review of Development Economics, Wiley Blackwell, vol. 4(3), pages 258-67, October.
  2. Hillman, Arye L. & Weiss, Avi, 1999. "A theory of permissible illegal immigration," European Journal of Political Economy, Elsevier, vol. 15(4), pages 585-604, November.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:28:y:2003:i:1:p:141-151. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.